| Model Number |
QC-4-12-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1.Phone number (cont.): +222(335)985723354953 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that after opening the package, the axium spring coil hydration delivery microcatheter was found to be unable to be deployed after it was in place.The coil was withdrawn.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.It was clarified that the coil did not experience any resistance in the microcatheter, and the coil had come out of the introducer sheath smoothly.There was no kink/damage observed to the coil.The catheter used was a medtronic product, but the model/lot # were not recorded.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the left internal carotid artery in the c4 segment with a max diameter of 5 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
Additional Manufacturer Narrative
H3: product analysis of qc-4-12-helix, lotno:225914995 found upon inspection the axium implant coil pushwire broken at proximal end at ~193.0cm from implant coil.This is indicative manual detachment attempts were made at this location.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant appeared to be in good condition.No other anomalies were observed.The distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire successfully detached implant coil.Based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached manually during testing.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that the coil failed to detach.There was one attempt at manual detachment and none using the instant detacher.There were no issues encountered prior to coil non-detachment.There was no damage observed to the pushwire after removal from the patient.